Background and Aim: In Japan, after the revision of the gastrointestinal endoscopic guidelines for patients taking antithrombotics, endoscopic biopsies were permitted while continuing antithrombotic treatment. However, the risk of bleeding after the biopsy with or without cessation of antithrombotics has not been fully evaluated because bleeding events are very rare. The aim of this prospective study was to evaluate the risk for bleeding after upper gastrointestinal biopsy without cessation of antithrombotics. Methods: Consecutive patients who underwent upper gastrointestinal endoscopic biopsy from December 2011 to March 2014 were enrolled in this study. Antithrombotic medication and its cessation status was checked at enrollment. To confirm bleeding events associated with biopsy, medical examination at the hospital or direct confirmation by telephone was done within 1 month after the biopsy. Results: Among the 3758 patients who underwent endoscopic biopsies, 394 patients (10.5%) were medicated with antithrombotics, and 286 of them (72.6% of the total antithrombotics users) did not undergo cessation. Bleeding after the biopsy occurred in six cases (0.15%, 95% CI ; 0.09%~0.22%), but there was only one case that had continued taking antithrombotics. The incidence of bleeding after biopsy was not significantly higher in the patients who had continued taking antithrombotics compared with the others (0.35% vs 0.14%, P = 0.38). Conclusion: This prospective study showed that continuation of antithrombotics did not increase the bleeding risk after upper gastrointestinal endoscopic biopsy.
|出版ステータス||Published - 2016|
ASJC Scopus subject areas